Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 253, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 5, 2007, 6:45 AM CDT for Dimmit County, Zavala County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2007, 6:45 AM CDT (11:45 UTC)
- Expired
- Jun 5, 2007, 7:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Dimmit County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 74 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 5:13 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 11.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2861 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 051150 SVREWX TXC127-507-051230- /O.NEW.KEWX.SV.W.0253.070605T1145Z-070605T1230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 645 AM CDT TUE JUN 5 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DIMMIT COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...CARRIZO SPRINGS...BIG WELLS... ZAVALA COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...LA PRYOR...CRYSTAL CITY... BATESVILLE... * UNTIL 730 AM CDT * AT 642 AM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED THUNDERSTORMS CONTINUING OVER DIMMIT AND ZAVALA COUNTIES. THESE STORMS WERE MOVING EAST AND SOUTHEAST AT 30 MPH. WIND GUSTS NEAR TO GREATER THAN 60 MPH...PENNY TO QUARTER SIZE HAIL...AND FREQUENT LIGHTNING IS EXPECTED WITH THESE THUNDERSTORMS OVER ZAVALA AND DIMMIT COUNTIES. * THE SEVERE THUNDERSTORM WILL BE NEAR... CATARINA...BATESVILLE...ASHERTON...AND BIG WELLS BY 655 AM CDT... LAT...LON 2909 10011 2909 9942 2820 9940 2821 10011 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 6:33 AM CDT, 12 minutes earlier.
Area forecast discussion, Jun 5, 6:33 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 633 AM CDT TUE JUN 5 2007 .AVIATION... 5 THSD TO 10 THSD FT SCT TO BKN CLOUDS WITH CIGS ABV 10 THSD FT IS EXPECTED THRU 17Z WITH SCT TSRA BECOMING 6 THSD TO 12 THSD FT SCT AFTER 17Z. WDLY SCT TSRA ARE POSSIBLE AGAIN AFTER 22Z VCNTY KAUS TO NEAR AND SE OF KSAT. CONDITIONS ARE FORECAST TO BECOME SCT CLDS ABV 10 THSD FT BY 02Z. CIGS 1 THSD TO 2 THSD BKN ARE EXPECTED TO DEVELOP AFTER 06Z FROM KSAT TO KAUS AND WEST TO KHDO AND KERV. && .PREV DISCUSSION... /ISSUED 432 AM CDT TUE JUN 5 2007/ UPDATE... CHANGING POPS COVERAGE BASED ON NEW MOVEMENT OF THE MCS. UPDATES OUT SHORTLY. PREV DISCUSSION... /ISSUED 326 AM CDT TUE JUN 5 2007/ DISCUSSION... A THUNDERSTORM CLUSTER IS MOVING SOUTHEAST THROUGH VAL VERDE COUNTY. THIS CLUSTER WILL CONTINUE TRACKING ACROSS THE WESTERN MOST COUNTIES THIS MORNING. THERE ARE ALREADY SIGNS OF OUTFLOW BOUNDARIES ON RADAR FROM THIS ACTIVITY. SO OTHER THAN CHANCE POPS THIS MORNING FOR CURRENT ACTIVITY, AFTERNOON ACTIVITY WILL BE ISOLATED TO WIDELY SCATTERED. SO 20 PERCENT SHOULD SUFFICE. TONIGHT WILL BE OUR LAST NORTHWEST FLOW ALOFT NIGHT, SO 20 PERCENT POPS ARE KEPT IN THE FORECAST THROUGH TONIGHT. THE FLOW ALOFT BECOMES ZONAL ON WEDNESDAY, SO CHANCES OF RAIN WILL BE LIMITED TO THE DRY LINE OUT IN WEST TEXAS. THE UPPER HIGH BUILDS INTO TEXAS THURSDAY THROUGH SATURDAY WHILE A BROAD TROUGH COVERS THE WESTERN 2/3RDS OF THE U.S. THIS WILL TEND TO KEEP THE SOUTHERLY SURFACE WINDS ON THE BREEZY SIDE DURING THE AFTERNOON AND EVENING HOURS. A BREAK IN THE RIDGE IS STILL EXPECTED TO DEVELOP SUNDAY OR MONDAY, PUTTING THE EXTREME EASTERN COUNTIES IN A TROPICAL AIRMASS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 93 72 92 76 95 / 40 20 - - - AUSTIN BERGSTROM INTL AIRPORT 93 71 94 75 95 / 40 20 - - - DEL RIO INTL AIRPORT 95 75 98 76 100 / 20 20 - - - SAN ANTONIO INTL AIRPORT 94 72 92 76 94 / 40 20 - - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99
Hazardous weather outlook, Jun 5, 5:05 AM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 505 AM CDT TUE JUN 5 2007 TXZ171>173-183>194-202>209-217>225-228-061100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 505 AM CDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT AN AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS MORNING. WIND GUSTS 20 TO 45 MPH...BRIEF HEAVY RAIN...FREQUENT LIGHTNING AND SOME HAIL WILL ACCOMPANY THE THUNDERSTORMS. ISOLATED SEVERE STORMS ARE POSSIBLE THIS MORNING. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON TO EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.
In the hours before
Special weather statement, Jun 5, 1:29 AM CDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 129 AM CDT TUE JUN 5 2007 TXZ183-184-202-050745- VAL VERDE-EDWARDS-KINNEY- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...BRACKETTVILLE 129 AM CDT TUE JUN 5 2007 ...SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE IN THE NEXT FEW HOURS... AN AREA OF SHOWERS AND THUNDERSTORMS NORTHWEST OF PANDALE WILL CONTINUE MOVING SOUTHEAST IN THE NEXT FEW HOURS. THESE SHOWERS AND THUNDERSTORMS MAY AFFECT PARTS OF VAL VERDE...EDWARDS AND KINNEY COUNTIES IN THE NEXT FEW HOURS. WIND GUSTS OF 25 TO 40 MPH...BRIEF HEAVY RAIN... AND FREQUENT LIGHTNING IS POSSIBLE IN OR NEAR THE THUNDERSTORMS.
Special weather statement, Jun 5, 4:05 AM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 405 AM CDT TUE JUN 5 2007 TXZ184-202-217-051130- EDWARDS-KINNEY-MAVERICK- INCLUDING THE CITIES OF...ROCKSPRINGS...BRACKETTVILLE... EAGLE PASS 405 AM CDT TUE JUN 5 2007 AN AREA OF SHOWERS AND THUNDERSTORMS OVER VAL VERDE COUNTY WILL MOVE TO THE EAST AND SOUTHEAST AT 30 MPH ACROSS PARTS OF EDWARDS...KINNEY AND MAVERICK COUNTIES IN THE NEXT 1 TO 2 HOURS. WIND GUSTS OF 25 TO 40 MPH... BRIEF HEAVY RAIN... AND FREQUENT LIGHTNING IS LIKELY IN OR NEAR THE THUNDERSTORMS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 2:24 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 81 min |
| Jun 5, 3:40 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 50 min |
| Jun 5, 4:35 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 55 min |
| Jun 5, 4:53 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 67 min |
| Jun 5, 5:28 AM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 77 min |
| Jun 5, 5:54 AM CDT | Severe Thunderstorm Warning | EWX | Maverick | 51 min |
| Jun 5, 6:34 AM CDT | Severe Thunderstorm Warning | EWX | Frio | 56 min |
| Jun 5, 6:41 AM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
| Jun 5, 7:24 AM CDT | Severe Thunderstorm Warning | EWX | Frio | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.